weight gain on meds

View previous topic View next topic Go down

weight gain on meds

Post by mumof2 on Sat Mar 27, 2010 3:37 am

now this came as a shock to me, the other day i was at a mental health apt, and she asked if i had any symptoms from taking the medications i was on. i said no but i have put on weight recently.

i had my baby 7 months ago so i couldnt really blame that but then again i did give up smoking aswell.....
why is it the citalopram makes you put on weight?? i dont eat more than i used too. i exercise about the same (mainly just run around after the kids) i have tried to loose the weigh but its not shifting and its not in obvious places either eg on my a$$ or tummy. it seems to be everywhere
avatar
mumof2

Number of posts : 8
Age : 30
Location : Kaikoura, New Zealand
Registration date : 2010-03-26

Back to top Go down

Re: weight gain on meds

Post by .imstillstanding. on Mon Mar 29, 2010 9:11 am

Yeah, i had the same problem taking mirtazipine. It made me soo hungry. I was constantly on the look out for a snack or 2. I would fill my 'lunchbox' with apples and eat loads of vege for dinner to fill me up but I was always constantly hungry even waking up in the middle of the night because! very frustrating!

.imstillstanding.

Number of posts : 44
Location : NZ
Registration date : 2010-03-29

Back to top Go down

Re: weight gain on meds

Post by qwerky90 on Mon Mar 29, 2010 7:07 pm

I'm on citalopram and have gained 10kg!!
It drives me insane
avatar
qwerky90

Number of posts : 161
Location : NZ
Registration date : 2010-01-11

Back to top Go down

Re: weight gain on meds

Post by Paddy on Thu Apr 01, 2010 8:07 am

I hear Ya, Ladies. I hear ya pain. Me too.

10ks more than I want to carry around and 5 kg more than the doc reckons I should be lugging around given the spinal injuries etc.

I'm damned if I can find anything to 'cut out' cos it seems I eat like a sparrow anyway. Maybe two litres or so of milk a day, might account for some, but not all, and I ain't quitting me milk habit - its one of my better ones, sigh.

I try to walk a few metres 'extra' each day but it doesn't 'shift the weight off', it just wobbles it around a bit, doh. I'm terrified about my weight if I manage to quit smoking one of these days. I can't use nicotine substitutes, so it it will be bickies n stuff, won't it? Somehow, I can't see me munching a carrot or celery (I hate it anyway - eeew.) every time I want a coffee 'n a smoke.

How are we going to 'sort' this one, Ladies???

Bloody meds. Why don't I get side effects like a big bosom or something? Least that might be useful on a rainy day, to keep me shopping dry?
But Oh no, I just get fatter. Mad
avatar
Paddy
Moderator

Number of posts : 1607
Age : 57
Location : Rangitikei
Registration date : 2008-09-25

http://www.thebigblackdog.co.nz

Back to top Go down

Re: weight gain on meds

Post by mumof2 on Sun Apr 04, 2010 9:46 pm

if feel your pain paddy i too since giving up smoking reach for the bikkies instead of the celery! thats why i now no longer buy any junk food what so ever, i had a quick trip to hospital the other day and i am glad to say that i lost 4 kgs in a week on their lovly hospital diet! so maybe thats what we all need is a loooonnnnng stay in hospital!
avatar
mumof2

Number of posts : 8
Age : 30
Location : Kaikoura, New Zealand
Registration date : 2010-03-26

Back to top Go down

Re: weight gain on meds

Post by jaffakiwi on Mon Apr 05, 2010 11:14 am

wow Paddy you drink two litres of milk per day?

I am a good 30+ kilos over my ideal weight. I'm not sure if I can blame the meds I'm on... I've been living a pretty unhealthy lifestyle but thats all changing now as I change my diet and exercise =]

jaffakiwi

Number of posts : 248
Location : Palmy
Registration date : 2010-01-23

Back to top Go down

Re: weight gain on meds

Post by logical-cents on Thu Apr 08, 2010 5:06 am

I'm on Mirtazapine too and it makes me so hungry. Got put on it in October last year, in the first 6-8 weeks I put on about 10kgs. Dosage was upped about a month ago and he said I wouldn't put on any more weight but have put on about another 2-3kg.
avatar
logical-cents

Number of posts : 882
Age : 29
Location : New Plymouth
Registration date : 2009-03-07

Back to top Go down

Re Meds

Post by evette on Fri Apr 30, 2010 12:21 pm

Yes they say it's not the meds but daughter was on Quetiapine and eplim, and the weight you could see going on week by week, she stopped for 3 months and lost the lot, now only on eplim, and trying to keep it off.

evette

Number of posts : 3
Location : auckland
Registration date : 2010-04-30

Back to top Go down

you know,now that I think about it.....

Post by graciejane on Mon Jan 17, 2011 10:16 am

I had my son 14mths ago,went onto venlafaxine within a few months after that & bulked on about 20kgs.My partner genuinely still loves me,but I don't.I have tried to walk(only builds up my already stunning calves,lol)I eat a fairly balanced diet most of the time.The rest of the time is not junk food,it's literally nothing(we have been through some really rough financial patches).but I'm lucky to move even a kilo!I don't want to totally blame the meds,but I am the heaviest i have ever been so there must be something to the idea.

graciejane

Number of posts : 6
Age : 42
Location : christchurch
Registration date : 2011-01-17

Back to top Go down

Re: weight gain on meds

Post by Guest on Mon Jan 17, 2011 8:50 pm

Personally I blame the meds....Quetiapine was my weight gainer...thank the heavens for Zyban - it is the first medication that is working and without weight gain.


I'm a water junky now...it also helps
Poetry
cat

Guest
Guest


Back to top Go down

Re: weight gain on meds

Post by Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum